MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED68 REPERFUSION CATHETER; NRY
Catalog Number THNDRRED68KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 02/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent a thrombectomy procedure in the m1, m2 and m3 segments of the middle cerebral artery (mca) using a penumbra system red 68 reperfusion catheter (red68), a penumbra system red62 reperfusion catheter (red62), a neuron max 6f 088 long sheath (neuron max), a non-penumbra catheter, a non-penumbra microcatheter, a stent retriever and guidewires.During the procedure, the physician completed two passes using the red68.The physician then completed a third pass using the red62 and noted some vasospasm at the proximal m2 arteries.The patient was given 5 mg of cardene intraarterially.Post-op a dobbhoff tube was placed to administer nimodipine.The event was considered resolved on the same day.In the 24 hr computed tomography head (cth), it was noted that the patient's nihss score increased from 10 to 17.It was reported that this 7-point increase can be attributed to an evolving left mca infarct.Standard of care stroke pathway was continued, and the event was considered resolved on (b)(6) 2023.The vasospasm and evolving left infarct were adjudicated as adverse events by the cec chair with a possible relationship to the penumbra system, a possible relationship to the index procedure and a definite relationship to the index stroke.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Ischemia is included as a possible complication in the instructions for use (ifu) for the penumbra system.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2024-00009 h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM RED68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18460888
Report Number3005168196-2024-00008
Device Sequence Number3100555
Product Code NRY
UDI-Device Identifier00815948024373
UDI-Public815948024373
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K211411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2025
Device Catalogue NumberTHNDRRED68KIT
Device Lot NumberF00001602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Date Report Sent to FDA01/01/2005